# SDR ORJA99116

- Difficulty date: March 19, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N755RA
- Make and model: Doug DC-9-87
- Aircraft serial: 49727
- Engine: Pwa JT8D219
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Tail Pipe
- Condition: Fire
- Location: Engine
- Stage of operation: TX
- Nature of condition: A
- Precautionary procedure: D

## Discrepancy

AT SJC, MAINTENANCE ASKED FLIGHT 101 TO RETURN TO GATE AFTER OBSERVING ABNORMAL START.  ENGINE START PARAMETERS DID APPEAR WITHIN NORMAL LIMITS.  UPON TAXI OUT SAW EVIDENCE OF A TIAL PIPE FIRE.  PERFORMED INSPECTION OF ENGINE PER MM, CHAP 72-00-00, PAGE 813.  ALL ENGINE COMPONENTS CHECKED GOOD.  DRY MOTORED FOR ONE MINUTE TO BLOW OUT EXCESSIVE FUEL.  EGT REPORT FROM CREW WAS 430 ON START PER MM.  ONLY VISUAL INSPECTION REQUIRED.  THIRD START ATTEMPT NORMAL.  OK FOR CONTINUED SERVICE.  (M)
